Hail, Randolph
- When
- May 1, 10:55 AM CST
- Where
- Randolph County, Moberly
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.417, -92.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 1, 9:15 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1015 AM CDT WED MAY 1 2002 FRONTAL BOUNDARY EXTENDS ALONG SOUTHERN FRINGES OF FORECAST AREA THIS MORNING...KEEPING BULK OF CWA IN DRIZZLE AND FOG. DECIDED TO REMOVE THREAT OF THUNDER THIS MORNING FOR ALL OF CWA...AND TO INTRODUCE DRIZZLE. WEAK SHORTWAVE MOVING ACROSS KS HELPING TO TOUCH OFF SCT SHRA ACROSS PORTIONS OF AREA. SURFACE BOUNDARY SLOWLY TREKING EASTWARD...AND STILL EXPECT IT TO LIFT NORTHWARD. HOWEVER...FEEL BULK OF AREA WILL REMAIN ON COOL SIDE OF BOUNDARY...SO WILL TRIM MAX TEMPERATURES A BIT. SHORT WAVE MOVING OUT OF ROCKIES SHOULD ENHANCE LIFT ALONG AND NORTH OF FRONTAL BOUNDARY...SO WILL MAIN THREAT OF SCT SHRA/TSRA. 425 AM... MAIN FORECAST CONCERNS ARE WITH THE PRECIPITATION EVENT TODAY AND TONIGHT. MODELS ARE IN A LITTLE BETTER AGREEMENT TODAY WITH TRACK OF SURFACE LOW AND ASSOCIATED FRONTS. EXPECT SURFACE LOW CURRENTLY IN OKLAHOMA PANHANDLE...TO TRACK INTO SOUTHERN PART OF CWA BY EARLY AFTERNOON...WHILE 850 LOW TRACKS THROUGH NORTHERN PART OF CWA. THE 850 FLOW SHOULD PULL MOISTURE NORTH...WITH THETA E ADVECTION TAKING PLACE INTO CWA THIS MORNING. 305 ISENTROPIC SURFACE SHOWS WINDS INCREASING BY 15Z IN THE 20 TO 25 KT RANGE IN SOUTHWEST HALF OF CWA...SO WILL GO WITH THUNDERSTORMS THERE FOR FIRST PART OF MORNING...AND CHANCE OF SHOWERS NORTHEAST HALF. THEN BY EARLY AFTERNOON AS SURFACE FRONT LIFTS INTO SOUTHERN PART OF CWA AND INSTABILITY INCREASES WITH SURFACE BASED LIS IN THE -6 RANGE AND LITTLE CAP IN PLACE...AND CAPE INCREASING INTO THE 1000 TO 3000 RANGE...WILL HAVE THE POTENTIAL FOR SEVERE STORMS MAINLY IN THE SOUTHERN THIRD OF CWA. ONE FLY IN THE OINTMENT IS THE UPPER LEVEL SUPPORT. THERE IS THE LACK OF GOOD UPPER DIVERGENCE AND A STRONG UPPER SHORT WAVE. PLUS UPPER JET CORE NOT MOVING INTO IOWA UNTIL THIS EVENING...KEEPING AREA IN LESS FAVORABLE RIGHT EXIT REGION OF JET TODAY. THUS THINK BETTER UPPER DYNAMICS WILL NOT GET ORGANIZED UNTIL STORMS HAVE MOVED OFF INTO SOUTHEAST MISSOURI THIS EVENING. ONCE SURFACE LOW MOVES BY EARLY THIS EVENING...WILL LINGER SHOWERS FOR A WHILE WITH SOME MINOR WRAP AROUND OCCURRING...BUT WOULD EXPECT THE MAIN SHOW TO BE OVER BY 00Z. AFTER THAT COOLER AIR MOVES IN ON SOME GUSTY WINDS THIS EVENING...THEN HIGH PRESSURE MOVES IN FOR THURSDAY. THIS AIRMASS WILL BE A MODIFIED CANADIAN ONE...SO SOME COOL DOWN ON THURSDAY...BUT WILL REBOUND PRETTY QUICKLY BY END OF WEEK AS SURFACE HIGH HEAD OFF INTO THE OHIO VALLEY. TRENDED TOWARD THE WARMER ETA TEMPERATURES TODAY GIVEN FRONT IN THE VICINITY AND THE FACT TEMPS HAVE NOT DROPPED MUCH OVERNIGHT. CLOUDS WILL BE THE COMPLICATOR...WHICH MAY KEEP THINGS A LITTLE COOLER IF FRONT STRUGGLES TO MAKE IT VERY FAR NORTH. COULD HAVE QUITE A TEMPERATURE CONTRAST FROM NORTH TO SOUTH ACROSS CWA TODAY. PC .EAX... KS...NONE MO...NONE
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT WED MAY 1 2002 * HAZARDS EXPECTED - ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL. AREAS THREATENED TODAY INCLUDE THOSE SOUTH OF A LINE FROM PAOLA KANSAS...TO MOBERLY MISSOURI. THUNDERSTORMS ARE FORECAST SUNDAY AND MONDAY. AT THIS TIME...SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY. * SPOTTER ACTIVATION - MAY BE NEEDED LATE THIS MORNING INTO THE AFTERNOON HOURS ACROSS AREAS SOUTH OF A LINE FROM PAOLA KANSAS...TO PLEASANT HILL...HIGGINSVILLE...MARSHALL AND MOBERLY MISSOURI...INCLUDING THE TOWNS OF BUTLER...CLINTON...SEDALIA AND BOONVILLE. DISCUSSION: A WARM FRONT LOCATED IN SOUTHERN MISSOURI THIS MORNING WILL LIFT TO THE NORTH TODAY...AS AN AREA OF LOW PRESSURE IN OKLAHOMA MOVES EAST. THIS LOW PRESSURE AREA IS EXPECTED TO BE IN CENTRAL MISSOURI BY LATE AFTERNOON. AS IT APPROACHES...MOISTURE WILL BE DRAWN NORTHWARD OVER THE FRONT...WITH THUNDERSTORMS POSSIBLE IN EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI BY THE LATTER HALF OF THE MORNING. THESE STORMS SHOULD THEN DEVELOP FURTHER EAST AS THE SURFACE LOW MOVES CLOSER THIS AFTERNOON. THE THREAT OF SEVERE WEATHER SHOULD BE OVER WITH BY THIS EVENING AS THE LOW PRESSURE MOVES OFF INTO ILLINOIS. THE LACK OF A STRONG UPPER LEVEL SYSTEM WITH THIS ACTIVITY WOULD SUGGEST THE SEVERE WEATHER WOULD BE MARGINAL...WITH HAIL AND WINDS THE MAIN THREAT. FOR SUNDAY AND MONDAY...A SERIES OF WEAK UPPER LEVEL WAVES WILL COMBINE WITH ANOTHER FRONT AT THE SURFACE TO BRING THE CHANCE OF STRONG TO POSSIBLY SEVERE STORMS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. PC
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR AREA OF CONCERN TODAY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 805 AM CDT WED MAY 1 2002 * HAZARDS EXPECTED - ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL. AREAS THREATENED TODAY INCLUDE THOSE SOUTH AND EAST OF A LINE FROM BUTLER MISSOURI...TO FAYETTE MISSOURI. THUNDERSTORMS ARE FORECAST SUNDAY AND MONDAY. AT THIS TIME...SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY. * SPOTTER ACTIVATION - MAY BE NEEDED LATE THIS MORNING INTO THE AFTERNOON HOURS ACROSS AREAS SOUTH OF A LINE FROM BUTLER TO MARSHALL AND FAYETTE MISSOURI...INCLUDING THE TOWNS OF...CLINTON...SEDALIA AND BOONVILLE. DISCUSSION: A WARM FRONT LOCATED IN SOUTHERN MISSOURI THIS MORNING WILL LIFT TO THE NORTH TODAY...AS AN AREA OF LOW PRESSURE IN OKLAHOMA MOVES EAST. THIS LOW PRESSURE AREA IS EXPECTED TO BE IN CENTRAL MISSOURI BY LATE AFTERNOON. AS IT APPROACHES...MOISTURE WILL BE DRAWN NORTHWARD OVER THE FRONT...WITH THUNDERSTORMS POSSIBLE IN EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI BY THE LATTER HALF OF THE MORNING. THESE STORMS SHOULD THEN DEVELOP FURTHER EAST AS THE SURFACE LOW MOVES CLOSER THIS AFTERNOON AND MAY GROW STRONG ENOUGH TO PRODUCE SEVERE WEATHER. THE THREAT OF SEVERE WEATHER SHOULD BE OVER WITH BY THIS EVENING AS THE LOW PRESSURE MOVES OFF INTO ILLINOIS. THE LACK OF A STRONG UPPER LEVEL SYSTEM WITH THIS ACTIVITY WOULD SUGGEST THE SEVERE WEATHER WOULD BE MARGINAL...WITH HAIL AND WINDS THE MAIN THREAT. FOR SUNDAY AND MONDAY...A SERIES OF WEAK UPPER LEVEL WAVES WILL COMBINE WITH ANOTHER FRONT AT THE SURFACE TO BRING THE CHANCE OF STRONG TO POSSIBLY SEVERE STORMS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. PC
The St Louis radar (KLSX), 171 km away, was scanning. The volume nearest the first event began at 16:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294865.